MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38481
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "when they went to deploy the stent the thumbwheel deployed about 1-2cm and then the thumbwheel began to turn freely without deploying.A piece of wire is also sticking out of the thumbwheel; it is not known at what point the wire came out, but the wire seemed to be turning with the wheel.Device was removed and another of the same gpn was used to complete the procedure successfully." fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿thumbwheel malfunctions during deployment¿ and "stent retraction wire separates".No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Device evaluation the zisv6-35-125-6-100-ptx device of lot number: c1475927 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 20 june 2019.On evaluation of the device, the retraction wire was sticking out from the handle at the thumbwheel, crinkling was observed on the stent retraction sheath (srs), the stent was partially deployed and damaged and a piece of it was missing.The device would not flush but was wired with no problems.The thumbwheel rotated freely and the retraction wire was separated from the srs when the handle was opened in the laboratory.Document review prior to distribution zisv6-35-125-6-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-100-ptx of lot number: c1475927 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1475927.It should be noted that the instructions for use states the following: ¿precautions a 0.89 mm (0.035 inch) wire guide should be used during tracking, deployment, and removal to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated.¿ there is evidence to suggest that the customer did not follow the ifu.Image review: n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.From the information provided it is known that a 0.014¿ wire guide was used with the device and the patient¿s anatomy was probably tortuous or calcified.It is possible that the use of a non-recommended wire guide resulted in insufficient device support during advancement causing and/or contributing to resistance.A difficult patient anatomy would also have contributed to resistance during advancement resulting in increased deployment forces on the device.It is possible that the resistance and higher deployment forces during advancement and/or deployment caused and/or contributed to the retraction wire separating from the srs as the stent was being deployed.This would have resulted in the partial stent deployment as observed on return of the device.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8715405
Report Number3001845648-2019-00270
Device Sequence Number13914572
Product Code NIU
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)191116(10)C1475927
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Model NumberG38481
Device Catalogue NumberZISV6-35-125-6-100-PTX
Device Lot NumberC1475927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/28/2019
05/28/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/19/2019
08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1